MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION COREVALVE TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV

MEDTRONIC HEART VALVES DIVISION COREVALVE TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Model Number MCS-P3-31-AOA-US
Medical Device Problem Code Device Stenosis (4066)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that 7 years 12 months following the implant of this transcatheter bioprosthetic valve, severe valvular stenosis was observed.Subsequently the valve was explanted and a 25 millimeter (mm) non-medtronic surgical valve (intuity) was implanted to relieve the stenosis.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that the valve was explanted approximately eight years post valve implant.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis: upon receipt at medtronic¿s quality laboratory, the device was received inside a jar fully submerged in clear solution.Visual inspection shows evidence of damage on the frame.Host tissue was observed on the frame and skirt.As received, all leaflets appeared to be in a closed position with leaflet misalignment noted between leaflets 2-3 and leaflet 1.Leaflets 1 and 2 were immobile.Limited leaflet mobility was noted on leaflet 3.Restricted leaflet movement appear to be associated with the extensive calcification observed on all leaflets.Extensive calcification nodules were found on the inflow and outflow of leaflet 1.Tissue deterioration due to visible calcification was observed on the superior coaptive junction of commissure 1-2.Extensive calcification was found on the belly, margin of attachment and free margin of leaflet 2.Leaflet deterioration, resulting in a hole, was noted on the margin of attachment of leaflet 2.Calcification nodules were found on the inflow and outflow of leaflet 3.Leaflet deterioration was noted on the outflow margin of attachment of leaflet 3, one area resulting in a small hole adjacent to commissure 3-1.Additional leaflet deterioration was found on the inferior coaptive area between leaflets 3 and 2.Tissue deterioration found on all leaflets appear to be associated with visible calcification.Commissure 3-1 was slightly stiff with surrounding tissue visibly textured.A layer of off-white pannus fully encapsulated commissure 1-2, leaflet deterioration noted adjacent to the commissure.Commissure 2-3 was notably stiff, possibly associated with visible calcification on the commissure.Thick, glistening off-white pannus adhered to the inflow crowns of the valve, extending into the inner lumen.Remnants of glistening pannus remained attached to the outer aspect of the valve and outflow frame.An unknown amount of pannus may have been removed during explant.Broken sutures were noted on the valve skirt below the inferior coaptive areas of commissure 2-3 and commissure 3-1.A bent strut was noted on the outflow frame, adjacent to commissure 1-2.Three frame struts were damaged (cut); one paddle near commissure 2-3 and two struts near commissure 3-1.The ends appeared jagged with an angled, pointy appearance.It is possible the damages were associated with the explant procedure.Radiography revealed calcification on all leaflets, commissural areas and outer wall.Radiography confirmed the observed frame damages (cuts); no other frame damages were shown.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
COREVALVE TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19077050
Report Number2025587-2024-02193
Device Sequence Number17649840
Product Code NPT
UDI-Device Identifier00643169448551
UDI-Public00643169448551
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2018
Device Model NumberMCS-P3-31-AOA-US
Device Catalogue NumberMCS-P3-31-AOA-US
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2024
Supplement Date Received by Manufacturer04/18/2024
08/26/2024
08/29/2024
Initial Report FDA Received Date04/10/2024
Supplement Report FDA Received Date04/26/2024
08/28/2024
08/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale